Exact static solutions to a translationally invariant discrete φ4 model

Dmitriev, Sergey V. ; Kevrekidis, Panayotis G. ; Khare, Avinash ; Saxena, Avadh (2007) Exact static solutions to a translationally invariant discrete φ4 model Journal of Physics A: Mathematical and Theoretical, 40 (24). pp. 6267-6286. ISSN 1751-8113

PDF - Author Version

Official URL: http://iopscience.iop.org/1751-8121/40/24/002

Related URL: http://dx.doi.org/10.1088/1751-8113/40/24/002


For a discrete, translationally invariant φ4 model introduced by Barashenkov et al (2005 Phys. Rev. E 72 35602R), we provide the momentum conservation law and demonstrate how the first integral of the static version of the discrete model can be constructed from a Jacobi elliptic function (JEF) solution. The first integral can be written in the form of a nonlinear map from which the static solution supported by the model can be constructed. A set of JEF solutions, including the staggered ones, is derived. We also report on the stability analysis for the static bounded solutions and exemplify the dynamical behaviour of the unstable solutions. This work provides a road map, through this illustrative example, on how to fully analyse translationally invariant models in terms of their static problem, its first integral, their full set of static solutions and associated conservation laws.

Item Type:Article
Source:Copyright of this article belongs to Institute of Physics.
ID Code:83294
Deposited On:20 Feb 2012 06:35
Last Modified:19 May 2016 00:12

Repository Staff Only: item control page